MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWVLK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP SWVLK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP SWVLK SP, 4.75X24.5MM
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the tip of the ar-2324bcm, suture anchor, bio-composite swivelock broke off as the surgeon was twisting the handle to insert the implant into the bone during an arthroscopy rotator cuff repair procedure.The rn stated that part of the implant remains securely in the patient.The facility confirmed that the device will be returning for evaluation.Additional information received on 10/15/2018: the facility confirmed that there was not a arthrex sales representative present during the procedure.The case was completed by using a 4.5 swivelock.The rn stated that a tap was used, and the bone quality was medium.
 
Additional Manufacturer Narrative
Additional information received on 01/02/2019: the device that was returned for evaluation (ar-2323bcm / lot: 10145068) did not match the part and lot number that was originally reported.The facility confirmed that the original part and lot number listed on the incident form was incorrect.The device that was returned (ar-2323bcm / lot: 10145068) is the device that broke during the procedure.The case was completed by using the ar-2324bcm (lot: f198317).The rn stated that they are not able to confirm if the ar-2324bcm used to complete the procedure was placed in the same hole, or if it was inserted in a different hole.Evaluation of the device shows: the complaint could not be confirmed, the driver returned appears intact and the broken components were not returned.

Brand Name
BIO-COMP SWVLK SP, 4.75X24.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8032198
Report Number1220246-2018-00726
Device Sequence Number1187732
Product Code MAI
UDI-Device Identifier00888867026865
UDI-Public00888867026865
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberBIO-COMP SWVLK SP, 4.75X24.5MM
Device Catalogue NumberAR-2324BCM
Device Lot NumberF198317
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight221